Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 289, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 25, 2004, 8:13 PM CDT for DeWitt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2004, 8:13 PM CDT (01:13 UTC)
- Expired
- Sep 25, 2004, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 260113
FFWSAT
TXC123-260415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 PM CDT SAT SEP 25 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
DEWITT
* UNTIL 1115 PM CDT
* AT 806 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
RAIN FROM A THUNDERSTORM NEAR CUERO...MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE YORKTOWN...WESTHOFF...
NORDHEIM AND HOCHHEIM.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 2911 9700 2938 9724 2901 9775 2883 9758
2894 9743 2890 9731
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 5:18 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 25, 5:18 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 PM CDT SAT SEP 25 2004 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS ACROSS THE EAST... INCLUDING THE AUSTIN METRO AREA WHERE CONVECTION IS CURRENTLY APPROACHING FROM THE EAST. REESTABLISHED TRENDS BASED ON LATEST OBS AND SATELLITE IMAGERY...OTHERWISE PREVIOUS FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... OUT WEST THE CONVECTION CONTINUE TO FIRE AND SEND AN OUTFLOW BOUNDARY TOWARD VAL VERDE COUNTY. WITH A WEAK DIFLUENT FLOW ALOFT ENTERING THE NORTHWEST HILL COUNTRY THIS EVENING, THE RW/TRW COULD CONTINUE THROUGH MIDNIGHT. THE WEAK TROF OVER THE GULF AND THE APPROACHING LONG WAVE TROUGH OVER THE ROCKIES WILL GRADUALLY LOWER UPPER HEIGHTS THROUGH MONDAY. PRECIPITABLE WATER VALUES REMAIN MARGINAL THROUGH THIS PERIOD DUE TO A NORTHEASTERLY FLOW. A BOUNDARY LAYER TROUGH WILL ACT AS THE FOCUSING MECHANISM FOR SHOWERS AND ISOLATED TSTMS DURING THE DAYTIME. TUESDAY THROUGH THURSDAY THE UPPER HEIGHTS CONTINUE TO FALL AS SOME SHORT WAVE TROUGHS EJECT EAST ACROSS SOUTH CENTRAL TEXAS. A COOL NORTHEAST FLOW WILL REMAIN IN THE BOUNDARY LAYER. MOST RAIN WILL BE CONFINED TO THE WEST WHERE MOISTURE WILL BE DAMMED AGAINST THE SIERRAS. FRIDAY AND SATURDAY WILL SEE A RISE IN UPPER HEIGHTS WITH ANOTHER LONG WAVE TROUGH MOVING THROUGH THE ROCKIES. HIGH TEMPS MOST AREAS WILL BE COOLER THAN NORMAL WITH LOWS RUNNIGN ABOUT THE SAME. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03/PM
Hazardous weather outlook, Sep 25, 5:42 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CDT SAT SEP 25 2004 TXZ171>173-183>194-202>209-217>225-228-261100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 542 AM CDT SAT SEP 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH CENTRAL TEXAS TODAY. THE MOST UNSTABLE AIR WILL BE OVER THE COASTAL PRAIRIES TODAY AND TONIGHT AND ALSO OVER THE EDWARDS PLATEAU THIS AFTERNOON AND TONIGHT. ISOLATED HEAVY DOWNPOURS OF ONE TO TWO INCHES ARE POSSIBLE DUE TO THE SLOW EXPECTED MOVEMENTS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THERE WILL REMAIN A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL TEXAS THROUGH TUESDAY AS WEAK UPPER TROUGH MOVES SLOWLY ACROSS TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:58 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 26, 4:51 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 26, 6:58 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.